Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Pueblo, CO

May 2, 2021Baca County, Colorado

NWS Pueblo, CO issued this special weather statement at May 2, 2021, 4:02 PM MDT for Baca County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2021, 4:02 PM MDT (22:02 UTC)
Expired
May 2, 2021, 4:30 PM MDT
In force
28 min
Issued by
NWS Pueblo, CO

County Baca County, CO

The radar

The Amarillo radar (KAMA), 211 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2021-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2021-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1642 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

428 
WWUS85 KPUB 022202
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
402 PM MDT Sun May 2 2021
 
COZ099-022230-
Springfield Vicinity/Baca County CO-
402 PM MDT Sun May 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BACA COUNTY UNTIL
430 PM MDT...

At 402 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Campo, or 17 miles northwest of Boise City, moving
northeast at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Campo.

LAT...LON 3700 10277 3721 10243 3701 10207 3699 10212
TIME...MOT...LOC 2202Z 235DEG 37KT 3695 10264 

$$

MG/Hodanish

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at May 2, 2:57 PM MDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 2, 2:57 PM MDT, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
257 PM MDT Sun May 2 2021

.UPDATE...
Issued at 255 PM MDT Sun May 2 2021

Updated Severe Thunderstorm Watch. Removed El Paso County and
added Otero, Bent, and Prowers Counties.

UPDATE Issued at 1158 AM MDT Sun May 2 2021

Severe Thunderstorm Watch has been issued for El Paso, Crowley,
and Kiowa Counties until 7 PM MDT. The greatest concerns are large
damaging hail, 1.5-2" possible, and damaging wind gusts, 70+ MPH,
this evening. There is already plenty of agitated cumulus, some
towering, across the Pikes Peak Region. This activity is expected
to continue to grow and intensify as it moves eastward into
better shear and low-level moisture.

UPDATE Issued at 1027 AM MDT Sun May 2 2021

Made some minor adjustments to the going forecast for this
afternoon. The latest surface observations have much higher
dewpoints than most of the high-resolution model guidance. Upped
the dewpoints, especially along the I-25 corridor, where model
progs are about 3 to 6 degrees off. The NMMB and the NSSL WRF seem
to have the best handle on the moisture. These models also have
the greatest amount of instability, with MLCAPE and SBCAPE values
in excess of 1000 j/kg, from El Paso County, southeast to near
Lamar by 12 PM to 1 PM. Thus, have brought the severe threat south
to near and along Highway 50 for this afternoon and early evening.
Expect convective initiation around 11 AM to 12 PM over El Paso
County, with it track southeast. Large hail to 2 inches and very
strong outflow winds to near 65 mph are possible with the
strongest storms.  Mozley

&&

.SHORT TERM...(Today through Monday Night)
Issued at 457 AM MDT Sun May 2 2021

---Key Messages---

1. Thunderstorms...
Isolated to scattered thunderstorms are expected to develop over
portions of El Paso County and vicinity this afternoon, and then
spread eastward to southeastward through this evening. Some of the
thunderstorms could be strong to severe in the 1PM-9PM MDT time
frame, particularly for locations along and north of a line from
Colorado Springs to Springfield. The most intense storms could
produce large hail of 1-2 inches in diameter, and damaging wind
gusts of 60-70 mph, along with locally heavy rainfall.

2. Fire-Weather Conditions...
Critical fire-weather conditions are expected this afternoon into
the early evening across the San Luis Valley, where a Red Flag
Warning remains in effect. Spotty, brief, and marginally critical
fire-weather conditions may also affect the higher terrain
surrounding the San Luis Valley, along with portions of Las Animas
County.

3. Non-Thunderstorm Winds / Blowing Dust...
A surge of northerly winds -- with gusts of 40-50 mph -- is
expected to develop southward/southeastward across the plains this
afternoon into the evening, affecting areas separate from the
aforementioned thunderstorms. Low, though nonzero, potential
exists for a shorter-duration High Wind Warning to be issued as
the day progresses. In addition, the surge of northerly winds may
be responsible for patchy blowing dust this afternoon into the
evening across the southeast Colorado plains.

4. Heavy Mountain Snow...
Moderate to heavy precipitation is expected to develop over the
region later tonight, and continue through Monday and into Monday
night. As snow levels fall, heavy snow is expected over the
central and southern Colorado mountains, with the heaviest snow
expected over the southeastern mountains. A Winter Storm Warning
has been issued for the highest elevations around the Pikes Peak
and Wet Mountains areas. Winter Weather Advisories have been
issued for the higher elevations of the western Mosquito Range,
the eastern Sawatch Mountains, the La Garita Mountains, and the
eastern San Juan Mountains, and these advisories remain in effect
for other portions of the central and southern Colorado mountains.

5. Burn Scar Flooding...
Before precipitation over the southeastern mountains changes to
snow, the potential for moderate to occasionally heavy rain will
have the potential to produce flooding over the burn scars,
especially from midnight tonight through 10AM MDT Monday.

---Technical Discussion---

Regarding Thunderstorms...

Early-morning water vapor imagery indicates a shortwave trough
approaching the area from the central Great Basin, embedded within
a broader area of midlevel cyclonic flow overspreading the
central Rockies. Enhanced lee troughing will concurrently
translate eastward over the central high plains this morning, with
modest northerly low-level flow overspreading eastern Colorado in
the wake of the weakly baroclinic trough. The leading edge of
recycled moisture, characterized by lower 40s dewpoints, is
expected to spread southward/southwestward behind the lee trough
through the day, extending as far south as the Palmer Divide
vicinity to far southeast Colorado. Surmounting steep midlevel
lapse rates around 8.0-8.5 C/km in the 700-500 mb layer will
facilitate upwards of around 1000 J/kg of MLCAPE within the region
of modestly enhanced boundary-layer moisture by mid-day.

Eroding convective inhibition associated with adiabatic cooling
downstream of the shortwave trough, combined with ascent along a
confluence axis developing from El Paso County southeastward, along
with orographic circulations, should facilitate convective
development around mid-day/early afternoon in the Pikes Peak
Region, perhaps extending southeastward. As this activity spreads
eastward and southeastward through the afternoon, the
aforementioned thermodynamic profile will support its rather rapid
intensification. Meanwhile, strengthening mid/high-level west-
southwesterlies accompanying the shortwave trough will surmount
the southwestward-directed low-level mass flux to foster
effective bulk shear around 35-45 knots -- aided by low-level
directional shear. With time, convection should become
increasingly organized -- with supercell structures being a
distinct possibility. One- to two-inch-diameter hail may
accompany the most intense supercells.

As convection continues to evolve, generally straight hodographs
through the convective layer may facilitate splitting storms --
yielding localized upscale convective growth into small, forward-
propagating convective structures. This activity will spread
toward the Colorado-Kansas border through the evening, perhaps
developing as far south as the Lamar and Springfield areas. Given
strong DCAPE around 1000-1500 J/kg and cold-pool amalgamation,
intense outflow should emanate from areas of upscale convective
growth, supporting 60-70 mph winds that could cause damage. The
intense convective outflow, combined with small hodograph
curvature in the lowest 2 km above ground level, should negate any
appreciable tornado risk. Nevertheless, given the steep-lapse-
rate environment, and deep effective inflow layers intersecting
longer hodographs above 2 km, a brief/weak tornado cannot be
completely ruled out -- particularly in association with localized
convective interactions.

Strong to severe convection is expected to have advanced east of
the Colorado-Kansas border by around 9PM MDT.

Regarding Non-Thunderstorm Winds / Blowing Dust...

The phasing of convective outflow, and a southward surge of
synoptic-scale cooler air over the plains accompanying the
shortwave trough, may result in a period of very strong winds
across the plains later this afternoon into this evening. A strong
pressure rise-fall couplet across the composite outflow/front
suggests that northerly gusts of 40-50 mph will be possible.
Locally stronger wind gusts cannot be ruled out -- even well
removed from convection -- if stronger convective outflow were to
materialize. This could necessitate a short-duration High Wind
Warning later today, though confidence in such conditions is
presently limited owing to uncertainty regarding the details of
convective development. Also, as previously mentioned, the strong
southward mass flux will have the potential to create blowing dust
this afternoon/evening over the plains, though coverage is
uncertain. Patchy blowing dust has been included in the forecast.

Regarding Heavy Mountain Snow and Burn Scar Flooding...

The continued increase in moisture and ascent associated with the
approaching midlevel shortwave trough, combined with increasing
upslope flow along the western periphery of the post-frontal
surface ridge, will favor the development of widespread
precipitation across the central/southern Colorado mountains and
the immediately adjacent plains. This will occur later tonight
into Monday and then continue through Monday night. The coverage
of precipitation is more uncertain with eastward extent across the
plains, with higher confidence in total QPF exceeding 0.5 inch
over plains locations along and west of the Interstate-25
corridor, and across the central/southern Colorado mountains.
Exact precipitation totals are somewhat uncertain, owing to the
potential for an embedded-convective component of precipitation
given cooling midlevel temperatures. However, there is some
possibility for some locations to receive upwards of around 2
inches of liquid-equivalent precipitation totals -- especially
along east-facing slopes of the eastern mountains and vicinity.
Such precipitation amounts will have the potential to produce
burn-scar flooding over the southeast mountains, especially in
association with convective activity, prior to precipitation
changing to snow. Given low confidence in the evolution of
convective elements embedded within a broader stratiform
precipitation shield, flood-related headlines have not been
issued at this time.

Snow levels are expected to fall through the overnight hours
tonight and especially into Monday, as thermodynamic profiles
through the troposphere cool with the progression of the shortwave
trough, along with adiabatic cooling from upslope flow. This will
allow precipitation to change to snow over the central/southern
Colorado mountains later tonight, with this activity continuing
through Monday night. The latest numerical model guidance is
providing increasing confidence in the highest elevations of the
Pikes Peak and Wet Mountain areas receiving over 12 inches of
snow. This, combined with the potential for heightened impacts
given the late-season character of the snow event, warrant the
issuance of Winter Storm Warnings for these areas. Elsewhere,
Winter Weather Advisories have been expanded across the
central/southern Colorado mountains generally for elevations
above 7500-9000 ft. The onset of the advisory has been adjusted
to midnight tonight, when the latest model guidance suggests the
notable increase in snow rates. Mountain snow should be tapering
off later Monday night into Tuesday, as subsident flow overspreads
the area in the wake of the shortwave trough.

.LONG TERM...(Tuesday through Saturday)
Issued at 457 AM MDT Sun May 2 2021

A fairly progressive midlevel wave pattern is forecast to
overspread the CONUS for middle/latter parts of this week. Weak
ascent accompanying low-amplitude disturbances embedded within
the flow may phase with adequate midlevel moisture to support
occasional and generally light precipitation. This includes the
Tuesday afternoon/evening time frame with some convective
enhancement over the mountains, and also Wednesday
afternoon/evening. A minimum in precipitation is expected later
Wednesday into early Friday, as a midlevel ridge moves across the
region.

Thereafter, medium-range guidance is suggesting the
potential for a higher-amplitude and deeper trough to become
established over the western states later this week into the
upcoming weekend, with southwesterly flow overspreading the area.
This pattern could favor increasingly windy conditions supporting
increased fire-weather potential, and even perhaps some convective
risk, for later Friday into Saturday. Significant dispersion
among model solutions renders low confidence in related hazards
at this time.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1118 AM MDT Sun May 2 2021

KALS...VFR through this evening. Westerly winds will be gusty at
25 to 30 kts this afternoon. Winds will switch easterly this
evening, and CIGS are expected to lower as stratus moves across
the valley. MVFR to IFR conditions are expected by morning with
chances for snow showers increasing by mid to late morning.

KCOS...expect thunderstorms to impact the terminal this afternoon
after 19z. Gusty outflow winds and reduced VIS are possible with
thunderstorms as they pass. A very strong cold front will pass
south across the terminal by late afternoon with northerly winds
approaching 40 kts. Widespread rain is expected overnight and into
Monday. This will bring MVFR to IFR conditions to the terminal,
which will likely prevail into the morning hours.

KPUB...expect thunderstorms to remain north of the terminal
through this afternoon at this time. A strong cold front is
forecast to pass across the terminal this afternoon, with wind
gusts approaching 45 kts. This may lead to areas of blowing dust
and reduced VIS. Northeasterly winds will remain around 20 kts
through the overnight hours. Widespread rain with MVFR to IFR CIGS
are expected to prevail overnight into Monday morning. Rain could
be heavy at times overnight.  Mozley

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning from midnight tonight to midnight MDT
Monday night for COZ080-082.

Red Flag Warning until 8 PM MDT this evening for COZ224.

Winter Weather Advisory from midnight tonight to midnight MDT
Monday night for COZ058-060-066-068-073-075-081.

&&

UPDATE...GARBEROGLIO
SHORT TERM...COHEN
LONG TERM...COHEN
AVIATION...MOZLEY
Hazardous weather outlook, May 2, 11:42 AM MDT, 4 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1142 AM MDT Sun May 2 2021

COZ058>089-093>099-031745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1142 AM MDT Sun May 2 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Critical fire weather conditions are expected this afternoon and
early evening over the San Luis Valley, in association with low
humidity values and gusty winds.

Isolated to scattered strong to severe thunderstorms may affect
locations along and north of a line from Colorado Springs to
Lamar between 12 PM MDT and 9 PM this afternoon and evening. The
strongest storms will be capable of producing large hail of 1 to 2
inches in diameter, along with 60 to 70 mph wind gusts that could
create damage. More isolated strong to severe storms may be
possible late this afternoon and evening near the Kansas border,
south of Lamar.

Areas of north winds gusting to 40 to 55 mph, possibly locally
higher, may affect the plains outside of thunderstorm activity
this afternoon and evening. These winds may also produce areas of
blowing dust reducing visibilities and strong cross winds on east
to west oriented highways.

The potential for moderate to heavy rain could produce flooding
over the burn scars of the southeast Colorado mountains late
tonight.

Moderate to heavy snow is expected to develop tonight over the
mountains, with the heaviest snow expected over the higher
elevations of the eastern mountains.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The continuation of moderate to heavy rain through Monday morning
may result in flooding over the burn scars of the southeast
Colorado mountains, before precipitation changes to snow.

Moderate to heavy snow is expected to continue over the mountains
through Monday night. Snowfall totals could reach 10 to 18 inches
for the highest elevations of the Pikes Peak and Wet Mountains
areas, and 6 to 14 inches elsewhere across higher elevations of
the central and southern Colorado mountains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely this afternoon and evening across the southeast Colorado
plains, and overnight across the Mountains.

88/88

In the hours before

Local storm report, May 2, 3:31 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
331 PM MDT SUN MAY 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND GST     LA JUNTA                37.98N 103.54W
05/02/2021  M58 MPH          OTERO              CO   ASOS

&&

MJG
Special weather statement, May 2, 3:37 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
337 PM MDT Sun May 2 2021

COZ083-085-086-022215-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
337 PM MDT Sun May 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT...SOUTHERN
EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL 415 PM MDT...

At 337 PM MDT, Doppler radar was tracking a strong thunderstorm over
Penrose, or 20 miles north of Junkins Burn Scar, moving northeast at
20 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Florence, Penrose and Pueblo West.

LAT...LON 3829 10510 3843 10516 3861 10490 3839 10463
TIME...MOT...LOC 2137Z 240DEG 18KT 3843 10504

kam
Local storm report, May 2, 3:43 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
343 PM MDT SUN MAY 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             6 NNE WOODLAND PARK     39.07N 105.02W
05/02/2021  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

&&

MJG
Local storm report, May 2, 3:44 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
344 PM MDT SUN MAY 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             2 N SECURITY            38.78N 104.73W
05/02/2021  M1.00 INCH       EL PASO            CO   COCORAHS

&&

MJG
Special weather statement, May 2, 3:48 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Pueblo CO
348 PM MDT Sun May 2 2021

COZ074-075-086>088-093-094-097-099-022300-
Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Springfield Vicinity/Baca County CO-
Las Animas Vicinity/Bent County CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Eastern Las Animas County CO-La Junta Vicinity/Otero County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
Southern Sangre De Cristo Mountains Above 11000 Ft CO-
348 PM MDT Sun May 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OTERO...EASTERN
HUERFANO...SOUTHWESTERN BACA...LAS ANIMAS...SOUTHEASTERN PUEBLO AND
SOUTHWESTERN BENT COUNTIES UNTIL 500 PM MDT...

At 346 PM MDT, Doppler radar was tracking the leading edge of a line
of 50 to 55 mph winds extending from 9 miles south of Las Animas to
Higbee to 9 miles south of Timpas to 17 miles east of Walsenburg.
Movement was southeast at 40 mph. Also, blowing dust reducing
visibilities to one-quarter mile is expected in some locations,
producing very hazardous travel.

Wind gusts of 50 to 55 mph will be possible far away from shower or
thunderstorm activity.

Locations impacted include...
Trinidad, Walsenburg, Aguilar, Cokedale, Kim, Branson, Starkville,
Delhi, Gulnare, Raton Pass, Hoehne, Tyrone, Trinchera, Boncarbo,
Model, Segundo, Timpas and Thatcher.

A Severe Thunderstorm Watch remains in effect until 700 PM MDT for
southeastern Colorado.

LAT...LON 3735 10491 3784 10489 3795 10397 3775 10341
      3779 10313 3721 10298 3700 10307 3699 10471
TIME...MOT...LOC 2146Z 330DEG 33KT 3793 10326 3779 10347 3769 10372
3760 10447

COHEN
Special weather statement, May 2, 4:02 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
402 PM MDT Sun May 2 2021

COZ099-022230-
Springfield Vicinity/Baca County CO-
402 PM MDT Sun May 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BACA COUNTY UNTIL
430 PM MDT...

At 402 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Campo, or 17 miles northwest of Boise City, moving
northeast at 40 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Campo.

LAT...LON 3700 10277 3721 10243 3701 10207 3699 10212
TIME...MOT...LOC 2202Z 235DEG 37KT 3695 10264

MG/Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 4:01 AM MDTWinter Storm WarningPUBCuster, El Paso, Huerfano, Pueblo, Teller40 hr
May 2, 1:11 PM MDTSpecial Weather StatementPUBEl Paso34 min
May 2, 1:18 PM MDTSpecial Weather StatementPUBEl Paso27 min
May 2, 1:20 PM MDTSevere Thunderstorm WarningPUBEl Paso25 min
May 2, 1:37 PM MDTSevere Thunderstorm WarningPUBEl Paso23 min
May 2, 2:01 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo44 min
May 2, 2:15 PM MDTSpecial Weather StatementPUBPueblo45 min
May 2, 2:18 PM MDTSevere Thunderstorm WarningPUBCrowley, Pueblo57 min
May 2, 2:39 PM MDTSevere Thunderstorm WarningPUBOtero, Pueblo51 min
May 2, 2:52 PM MDTSpecial Weather StatementPUBPueblo38 min
May 2, 3:07 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero53 min
May 2, 3:28 PM MDTSevere Thunderstorm WarningPUBBent, Otero32 min
May 2, 3:37 PM MDTSpecial Weather StatementPUBFremont38 min
May 2, 3:48 PM MDTSpecial Weather StatementPUBLas Animas72 min
May 2, 3:53 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Otero, Prowers52 min
May 2, 4:13 PM MDTSpecial Weather StatementPUBEl Paso32 min
May 2, 4:16 PM MDTSpecial Weather StatementPUBOtero44 min
May 2, 4:25 PM MDTTornado Warning Tornado observedPUBBent, Prowers35 min
May 2, 4:32 PM MDTSpecial Weather StatementPUBBaca28 min
May 2, 4:44 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers61 min
May 2, 4:51 PM MDTSevere Thunderstorm WarningPUBBaca39 min
May 2, 5:00 PM MDTSevere Thunderstorm WarningPUBProwers45 min
May 2, 5:11 PM MDTSevere Thunderstorm WarningPUBProwers34 min
May 2, 5:13 PM MDTSpecial Weather StatementPUBCrowley17 min
May 2, 5:24 PM MDTTornado WarningPUBProwers51 min
May 2, 5:27 PM MDTSevere Thunderstorm WarningPUBBaca48 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.